| Home  | About ScienceAsia  | Publication charge  | Advertise with us  | Subscription for printed version  | Contact us  
Editorial Board
Journal Policy
Instructions for Authors
Online submission
Author Login
Reviewer Login
Volume 49 Number 2
Volume 49 Number 1
Volume 48 Number 6
Volume 48 Number 5
Volume 48 Number 4
Volume 48 Number 3
Earlier issues
Volume 36 Number 4 Volume 37 Number 1 Volume 37 Number 2

previous article next article

Short reports

ScienceAsia 37 (2011): 79-82 |doi: 10.2306/scienceasia1513-1874.2011.37.079

Extended cubic uniform B-spline for a class of singular boundary value problems

Joan Goh*, Ahmad Abd. Majid, Ahmad Izani Md. Ismail

ABSTRACT:     B-splines have been widely used to approximate solutions to differential equations. In this paper, a class of singular boundary value problems are treated by using extended cubic uniform B-spline approximations. The advantage of using an extended cubic B-spline rather the ordinary B-spline is that it introduces one additional free parameter. For a number of examples where exact solutions are known, the solutions obtained using the extended B-splines are found to be better approximations than those obtained using ordinary B-splines.

Download PDF

25 Downloads 1070 Views

School of Mathematical Sciences, Universiti Sains Malaysia, 11800 Pulau Pinang, Malaysia

* Corresponding author, E-mail: joangoh.usm@gmail.com

Received 23 Aug 2010, Accepted 13 Jan 2011